Author Topic: Drugs and Gyn  (Read 5715 times)

Offline ACT10Npack

  • Posting Member
  • *
  • Posts: 5
This is my first time posting on this website. I've had Gynecomastia since I was 12 year old. I was over weight and was the cause of it. I got pretty big about a size C cup. When I was 16 I started to go on a very low fat diet and workout everyday. I wanted to loss weight and loss the breast. Before I went on my diet I was 225lbs and went down to 145lbs in 9 months. Yea, my mind set was to loss it and I didn't drop the ball once when I was on that diet. When I lost the weight I still have Gynecomastia but it did drop a lot. I went to a specialist about it and he told me to give it 3 to 5 years to see if the tissue will go away.  That was in 2000 and now it's 2005 and it did not really bother me because I work out a lot and do weight lifting. When doing weigh lifting my chest grew but it was all muscle and I was very cool about it. It didn't bother me but I did know it was there. Well, a couple of weeks ago I went to the doctor for a cold I had that was going on for more then 1 and half. My dad went with me b/c I was going to college and it's under his insurance. When the doctor was finish, my dad asks him to look at my chest. I was really surprise because it didn't really bother me that much anymore. My dad start to talk about how I deal with it when I was young and want him to take a look to see if I could get surgery for it. The drug look at it  and tell him and me that I still have a little tissue in my chest and it will be a good idea to get it remove, so it will not get worse over time. Because the skin was hanging off the muscle where my chest is place.

Now I’m going to get appointment to see if I can get surgery on it. My question is I take Propecia for my hair loss which is not bad but my dad loss his hair at 19 and my older brother started to loss his hair around my age. Will I have to stop taking this drug when I have to go get surgery for my chest? Propecia has really worked well for me and I don’t want to stop taking it for a short period time to get this surgery. My hair is more important to me then my chest. I’m not really worry about my chest anymore but if I can get surgery on it I would. I’m also worry about pro-op and any pain after.

Sorry for the long typing but feel like I needed to give the full story before I get to my question.


Linkback: https://www.gynecomastia.org/forum/index.php?topic=229.0

Offline hypo

  • Senior Member
  • *****
  • Posts: 1236
All you need to know about propecia.  You should not touch this drug with a barge pole!!!

Please read all of this thread.

http://www.gynecomastia.org/cgi-bin/gyne_yabb/YaBB.cgi?board=1;action=display;num=1098626983;start=0

and view this site

http://www.propeciasideeffects.com/

Many men are suffering from the side effects of Propecia and Proscar.




Offline ACT10Npack

  • Posting Member
  • *
  • Posts: 5
Propecia only effect less then 1% of  people who use the drug. It's very rare when it happens. When to the propeciaeffect.com and read through the stuff and I conclude that the guy that start the website was one of the 2% that got side effect from the drug. But the drug is already know of what side effect you can get when using it. He saids that it's undocument but you can get the information from FDA when they improve it for use. Propecia is one of the safest drugs out there. Do you know that people who use propecia are less likely to get prostate cancer. Asper has over 70 different side effect and propecia only has around 6.

Offline hypo

  • Senior Member
  • *****
  • Posts: 1236
This is simply not the case.

The problems caused by Propecia are much higher than the statistics quoted by the pharmaceutical manufacturers.

The principle ingredient in Propecia is finasteride and finasteride was first used in the treatment of prostate cancer to chemically castrate men.

This is why one of the labeled side effects is lowered libido.


Finasteride lowers the potent male androgen dihydrotestosterone.  

In doing this it can cause;

gynecomastia, loss of musculature, fatigue/lethargy, lowered libido, erection difficulties.

In some men these problems are permanent and the drug causes a form of hypogonadism that is very difficult to treat as explained by one of the worlds leading endocrinologists below

Below is what Eurgene Shippen, one of the worlds leading experts on hypogonadism has to say about Propecia and Proscar.

Finisteride (Propecia-Proscar)
From: Eugene Shippen, M. D.
Date: 5/15/01
Time: 3:42:23 PM
Remote Name: 152.163.195.186


Comments
I have become aware of a growing number of young men who started to take Propecia for male pattern baldness. After relatively short intervals these men develop full symptoms of hypogonadism: decreased libido, sexual dysfunction, ED, fatigue, gynecomastia and depression. Testing shows low T and DHT, high E2, low or normal FSH/LH and normal prolactin. What is really troubling is the lack of response to T replacement, clomiphene stimulation, HCG injections. There may be significant increase in T after various methods of increasing it, but the response in all areas seems to be lacking entirely! If anyone has patients with these complaints after finisteride, please let me know as I am collecting case histories of this serious, though uncommon problem. Also, anyone who has had success with treatment, let me know at: ershippen@aol.com.    

Unquote


I am trying to help you, but I cannot do anything if you do not help yourself.

Seriously reassess this drug and look at alternatives.

The condition is called male pattern balding.  It doesn’t often occur in children or women because they are not men.  In using finasteride you are chemically lowering one of the chemicals that makes you male- not a good idea!!!

Offline ACT10Npack

  • Posting Member
  • *
  • Posts: 5
I been taking Propecia for almost 2 years now and have no side effects. How can taking finasteride make me less of a male? You take propecia or rogaine so you dont have to get a hair transplant. Most people that do get a hair transplant is not satifity whent the surgery is done. If you go to //www.hairlosstalk.com and read read the forum, you will see that surgery is the last option, if you can deal with it not the first.

Offline hypo

  • Senior Member
  • *****
  • Posts: 1236
Given that you are lowering the potent male androgen dihydrotestosterone, you are reducing yourself less male.

finasteride chemically castrates.


In Propecia it is used in small doses, that is how it prevents hairloss, by a less dramatic...partial castration.  We are talking about Androgen blockade here.  

Testosterone and dihydrotestosterone are the principle androgens, the hormones that in pregnancy make a boy a boy.  At puberty they are the hormones that change a boy into a man.

By taking this drug you are lowering your virility- lowered libido- reducing your strength/power of erections and you increase the chance of developing gynecomastia.

Full blown hypogonadism occurs in some men, which if left untreated causes an increased risk of developing Cardio Vascular Disease, Alzheimer’s, Diabetes, Strokes, Osteoporosis, Obesity, Depression etc

And if hypogonadism does occur, this drug induced version of it is difficult to treat.

Given that Propecia is a drug you would have to take for life, just because you have not been hit hard now does not mean you wont be later.

If you want to take this risk it is up to you, it is your prerogative.  I hope for your sake that you don't, but;

You can lead a horse to water but you cannot make it drink.


 

SMFPacks CMS 1.0.3 © 2020